Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 18, 2011, 3:05 PM EST. It took effect at Jan 19, 2011, 6:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 3:05 PM EST (20:05 UTC)
- In effect from
- Jan 19, 2011, 6:00 AM EST
- Expired
- Jan 19, 2011, 2:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
322 WHUS71 KBUF 182005 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 305 PM EST TUE JAN 18 2011 LOZ042>044-190415- /O.NEW.KBUF.SC.Y.0008.110119T1100Z-110119T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 305 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EST WEDNESDAY. * WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHWEST IN AFTERNOON. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
2 follow-up statements
814 WHUS71 KBUF 190836 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 AM EST WED JAN 19 2011 LOZ042>044-191645- /O.CON.KBUF.SC.Y.0008.110119T1100Z-110119T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 336 AM EST WED JAN 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WINDS...NORTH 15 TO 20 KNOTS DIMINISHING IN THE AFTERNOON. * WAVES...3 TO 5 FEET THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
495 WHUS71 KBUF 191505 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1005 AM EST WED JAN 19 2011 LOZ042>044-191900- /O.CON.KBUF.SC.Y.0008.000000T0000Z-110119T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1005 AM EST WED JAN 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WINDS...NORTH 15 TO 20 KNOTS DIMINISHING IN THE AFTERNOON. * WAVES...3 TO 5 FEET THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 12:47 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 18, 12:47 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1247 PM EST TUE JAN 18 2011 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION TODAY AND BRING A MIXED BAG OF PRECIPITATION TO THE AREA. TEMPERATURES WILL RISE ABOVE FREEZING FOR THE FIRST TIME IN OVER 2 WEEKS IN MOST PLACES TODAY. COLDER AIR WILL FILTER BACK INTO THE REGION TONIGHT ALONG WITH SOME LIGHT SNOW. THE LIGHT SNOW WILL SLOWLY TAPER OFF LATER WEDNESDAY AS HIGH PRESSURE BEGINS TO BUILD INTO THE GREAT LAKES. ANOTHER COMPLEX AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES AND MID ATLANTIC TOWARDS THE END OF THE WEEK WITH ACCUMULATING SNOW POSSIBLE THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... 1145 AM UPDATE...HAVE DROPPED THE WINTER WEATHER ADVISORY FOR THE EASTERN LAKE ONTARIO REGION. TEMPS HAVE RISEN ABOVE THE FREEZING MARK AND RADAR SHOWS THAT MOST PRECIP IS MOVING NORTHEAST AND OUT OF THE AREA. THROUGH THIS MORNING THE COMBINATION OF THE WEAK SHORTWAVE AND ISENTROPIC LIFT WILL PRODUCE AN AREA OF LIGHT PRECIP MOVING FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. THE PRECIP SHOULD ONLY LAST FOR A FEW HOURS AT MOST LOCATIONS. BOTH NAM AND GFS POINT SOUNDINGS CONTINUE TO SUGGEST A WARM LAYER ALOFT...WITH THE WARMEST TEMPS ALOFT FOUND ALONG THE THRUWAY CORRIDOR FROM THE FINGER LAKES BACK TO WESTERN NY...WITH COOLER TEMPS ALOFT NEAR THE PA STATE LINE. THIS WILL LIKELY LEAD TO A MIXED BAG OF FREEZING RAIN...SLEET AND SNOW FOR A FEW HOURS THIS MORNING FROM THE NIAGARA FRONTIER EAST TO THE GENESEE VALLEY AND NORTHERN FINGER LAKES. MAY ALSO SEE A BRIEF MIX IN CHAUTAUQUA COUNTY AS WELL BEFORE TEMPS RISE ABOVE FREEZING ALONG THE LAKESHORE. AMOUNTS WILL BE VERY LIGHT WITH JUST A FEW HUNDREDTHS LIQUID EQUIVALENT...BUT IT DOES NOT TAKE MUCH TO RESULT IN ICY TRAVEL ON UNTREATED ROADS. ANOTHER CONSIDERATION...AFTER ALL THE COLD WEATHER AND TIME OF DAY IN THE EARLY MORNING...PAVEMENT TEMPS MAY LAG BEHIND AIR TEMPS FOR A FEW HOURS WITH FREEZING RAIN STILL POSSIBLE BRIEFLY EVEN AS AIR TEMPS MOVE JUST ABOVE FREEZING. DOWN IN THE INTERIOR SOUTHERN TIER...MODEL POINT SOUNDINGS SUGGEST THE COLUMN WILL STAY COLD ENOUGH FOR MAINLY LIGHT SNOW ACROSS CATTARAUGUS AND ALLEGANY COUNTY WITH A DUSTING TO AN INCH ACCUMULATION POSSIBLE THERE. BY MID MORNING EXPECT THE STEADIER PRECIP TO BE PUSHING EAST OF THE WESTERN END OF THE STATE. SURFACE TEMPS WILL MOVE ABOVE FREEZING WITH ANY LINGERING PRECIP CHANGING OVER TO SCATTERED RAIN SHOWERS BEFORE ENDING BY MIDDAY. FARTHER EAST...THIS INITIAL BATCH OF WARM ADVECTION PRECIP WILL ARRIVE BY DAYBREAK OR SHORTLY AFTER. IN ADDITION...A SURGE OF MOISTURE AND LIFT ALONG THE EDGE OF A DEVELOPING COASTAL LOW WILL ALSO CLIP THE EASTERN LAKE ONTARIO REGION TODAY...ESPECIALLY LEWIS COUNTY. THIS WILL BRING SOMEWHAT GREATER QPF TO THAT REGION TODAY WITH UP TO A QUARTER INCH LIQUID EQUIVALENT. MODEL POINT SOUNDINGS SUGGEST THIS WILL BE SNOW INITIALLY AT ONSET...BUT BOTH THE NAM AND GFS SHOW ENOUGH WARM AIR ALOFT FOR A FEW HOURS DURING THE LATE MORNING THROUGH MID AFTERNOON TO ALLOW FOR A MIX WITH SLEET AND FREEZING RAIN FOR AT LEAST SOME OF THE AREA. EXPECT 1-2 INCHES OF SNOW ACCUMULATION WITH UP TO A TENTH OF AN INCH OF ICE IN AREAS WHICH REMAIN FREEZING RAIN FOR SEVERAL HOURS. FOR BOTH SNOW AND ICE EXPECTED THE GREATER AMOUNTS TO BE EAST OF INTERSTATE 81. CLOSER TO LAKE ONTARIO TEMPS SHOULD CREEP ABOVE FREEZING THIS AFTERNOON DECREASING THE POTENTIAL FOR SNOW AND ICE ACCUMULATION. ALL OF THIS PRECIP WILL BEGIN TO TAPER OFF AND END BY MID TO LATE AFTERNOON AS THE INITIAL SURGE OF MOISTURE FROM THE DEVELOPING COASTAL MOVES INTO NORTHERN NEW ENGLAND. EXPECT MUCH OF THE AREA TO BE IN A DRY SLOT EARLY THIS EVENING BETWEEN THE COASTAL LOW AND THE WEAK TROUGH TO OUR WEST. BY MID EVENING MOISTURE AND LIFT FROM THE UPSTREAM TROUGH WILL MOVE BACK INTO WESTERN NY WITH LIGHT SNOW DEVELOPING FROM WEST TO EAST. THE SNOW MAY BEGIN AS A BRIEF PERIOD OF RAIN...BUT SOUNDINGS QUICKLY COOL ENOUGH TO SUPPORT ALL SNOW BY MID TO LATE EVENING. THE SNOW WILL GRADUALLY OVERSPREAD THE REST OF THE AREA OVERNIGHT. ACCUMULATIONS WILL BE LIGHT...WITH AN INCH OR SO ACROSS WESTERN NY AND UP TO 2 INCHES ALONG THE CHAUTAUQUA RIDGE WITH SOME UPSLOPE CONTRIBUTION LATE TONIGHT. FROM THE GENESEE VALLEY EAST EXPECT LESS THAN AN INCH BY DAYBREAK. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... COLDER AIR WILL BE WORKING ITS WAY BACK ACROSS THE REGION WEDNESDAY ON THE BACK SIDE OF THE LOW WORKING OFF THE NEW ENGLAND COAST. DEEP MOISTURE AND CYCLONIC UPSLOPE SHOULD GIVE MOST AREAS A MINOR ACCUMULATING SNOWFALL DURING THE DAY WEDNESDAY. PROBABLY IN THE 1-3 INCH RANGE ALTHOUGH COULD BE A BUT HIGHER ALONG THE CHAUTAUQUA RIDGE. THE COLDER AIR INFILTRATING THE AREA FROM THE NORTHWEST WILL BRING STEADY OR SLOWLY FALLING TEMPERATURES. WEAK RIDGING BUILDS IN LATE WEDNESDAY NIGHT AND THURSDAY. STILL COULD SEE SOME LINGERING LAKE ACTIVITY SOUTHEAST OFF THE LAKES BUT ANYTHING ADDITIONAL DURING THIS TIME FRAME WILL BE LIMITED AS DRIER AIR GETS ENTRAINED. A DRY PERIOD THURSDAY WITH SOME SUNSHINE...BUT THEN CLOUDS WILL INCREASE AHEAD OF NEXT NORTH-SOUTH TROUGH APPROACHING FROM THE WEST. WILL MAINTAIN CHANCE FOR LIGHT SNOW DURING THE AFTERNOON IN THE WEST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MODELS IN DECENT AGREEMENT NOW DURING THIS PERIOD...WITH THE EXCEPTION OF SUNDAY. TEMPS WILL REMAIN WELL BELOW NORMAL DURING THIS COLDEST TIME OF THE YEAR AND THAT IS NOTABLE. THE TROUGH NOTED ABOVE WILL CROSS OUR AREA THURS NT AND FRI MORNING WITH SOME LIGHT SNOW BEFORE SLOWING AND ALLOWING A SFC LOW TO DEVELOP OVER THE MID ATLANTIC COAST WHICH WILL CAUSE MORE TROUBLE TO OUR EAST FRIDAY BUT AGAIN TOO FAR EAST TO BOTHER US MUCH. BUT...SHOT OF ARCTIC AIR WILL FOLLOW FRI AFTERNOON AND SATURDAY WITH A RIDGE BUILDING SOUTHWARD FROM ONTARIO. VERY LITTLE LK EFFECT THIS TIME...WITH ERIE MOSTLY FROZEN AND LITTLE FETCH OFF ONTARIO ON NORTHERLY FLOW. WILL CARRY CHC POPS FRI NT SE OF LK ONTARIO...AND ONLY 20 POPS FOR A DRY SAT/SAT NT. TEMPS WILL BE FRIGID THOUGH WITH 850 MB TEMPS OF -20C...LOOK FOR MAXES IN TEENS AND MINS ZERO OR BELOW FRI NT AND MAYBE SAT NT. MODELS DIVERGE A BIT ON SUNDAY...WITH GFS TAKING WEAK DISTURBANCE/CLIPPER THROUGH THE OHIO VALLEY AND WELL SOUTH OF US WITH HIGH PRESSURE REMAINING IN CONTROL. THIS WOULD RESULT IN DRY WX THROUGH SUNDAY AND MOST OF MONDAY WITH FRIGID TEMPS ON SUNDAY AND SLIGHT MODERATION MONDAY. ECMWF TAKES THE CLIPPER NORTH OF OUR REGION SUNDAY...THIS WOULD RESULT IN SOME SNOW SHOWER ACTIVITY IMMEDIATELY AHEAD AND ESPECIALLY BEHIND IT...ALTHOUGH RIDGING RETURNS FOR MONDAY. HPC SPLITS THE DIFFERENCE...SO FOR NOW WILL GO WITH CHC POPS SUNDAY AND DRY MONDAY. TEMPS STILL BELOW NORMAL BUT NOT QUITE AS HARSH. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WARM SECTOR AHEAD OF APPROACHING COLD FRONT HAS RAISED TEMPS TO THE MID TO UPPER 30S AND RESOLVED ANY FREEZING PRECIP ISSUES. EXPECT GENERALLY VFR CONDITIONS THROUGH ABOUT 21Z THEN MVFR CIGS WILL SPREAD FROM WEST TO EAST. LIGHT RAIN WILL PRECEDE THE COLD FRONT BETWEEN 18Z TO 23Z IN THE WEST...AND 22Z TO -2Z EAST OF LAKE ONTARIO DONT EXPECT THE RAIN TO REDUCE VSBYS. WITH THE ONSET OF LIGHT SNOW AFTER 00Z WE CAN EXPECT LOWER MVFR CIGS AND IFR VSBY THROUGH 12Z THEN MVFR CIGS AND VSBYS 12Z TO 18Z WEDNESDAY. .OUTLOOK... WEDNESDAY...IFR IN LIGHT SNOW EARLY IMPROVING TO MVFR LATER ON AS SNOW DIMINISHES. THURSDAY...MAINLY MVFR/VFR. THURSDAY NIGHT AND FRIDAY...IFR IN SNOW. SATURDAY...MAINLY VFR. SUNDAY...MVFR IN LIGHT SNOW SHOWERS. && .MARINE... MODERATE SOUTHERLY WINDS WILL CONTINUE THROUGH MID MORNING. THIS WIND DIRECTION KEEPS WAVE ACTION IN THE CANADIAN WATERS FOR THE MOST PART...EXCEPT THE NORTHEAST END OF LAKE ONTARIO FROM STONY POINT TO THE THOUSAND ISLANDS WHERE A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MID MORNING. WINDS WILL SUBSIDE LATER TODAY AS THE PRESSURE GRADIENT RELAXES. WINDS WILL SWING AROUND TO THE NORTHWEST LATER TONIGHT AND WEDNESDAY...WITH A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ON LAKE ERIE. NOTE...YESTERDAY CLEAR SKIES ALLOWED FOR A GOOD LOOK AT LAKE ERIE WITH ICE COVER NOW IN PLACE ALONG THE ENTIRE SHORELINE. THEREFORE THE SMALL CRAFT ADVISORY PROGRAM HAS BEEN ENDED FOR THE SEASON ON LAKE ERIE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/WCH SHORT TERM...TMA LONG TERM...SFM AVIATION...WCH MARINE...HITCHCOCK
Hazardous weather outlook, Jan 18, 5:30 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 530 AM EST TUE JAN 18 2011 NYZ003-004-013-014-191030- MONROE-WAYNE-LIVINGSTON-ONTARIO- 530 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-191030- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 530 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-085-191030- WYOMING-CHAUTAUQUA-SOUTHERN ERIE- 530 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF ACCUMULATING SNOW WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-191030- CATTARAUGUS-ALLEGANY- 530 AM EST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF ACCUMULATING SNOW WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-191030- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 530 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 530 AM EST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 18, 9:33 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 933 AM EST TUE JAN 18 2011 NYZ004>008-181630- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE 933 AM EST TUE JAN 18 2011 ...WINTRY MIX THIS MORNING... A LIGHT MIX OF SNOW...SLEET AND PATCHY FREEZING RAIN WILL CONTINUE SOUTHEAST AND EAST OF LAKE ONTARIO THIS MORNING. AT 930 AM THE BULK OF SLEET AND FREEZING RAIN WAS ALONG A STRETCH FROM EASTERN WAYNE...NORTHERN CAYUGA AND CENTRAL AND SOUTHERN OSWEGO COUNTY. TOWARDS THE NORTH...AND ESPECIALLY ACROSS THE TUG HILL AND NORTHERN JEFFERSON ANY PRECIPITATION FALLING IS MORE IN THE FORM OF SNOW. WHILE THIS PRECIPITATION IS LIGHT...BRIDGES AND OVERPASSES AS WELL AS UNTREATED ROADS WILL LIKELY BECOME SLIPPERY. ROADS THAT JUST APPEAR WET MAY IN FACT BE ICY. THIS MIX PRECIPITATION WILL END FROM WEST TO EAST THROUGH THE DAY TODAY...ENDING ACROSS MUCH OF EASTERN WAYNE AND NORTHERN CAYUGA COUNTIES BETWEEN 10 AM AND 11 AM. THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:23 AM EST | Winter Weather Advisory | BUF | Cayuga, Chautauqua, Erie, Genesee, Jefferson, Lewis and 8 more | 8 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.